MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING FLASH ASPIRATION TUBING; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING FLASH ASPIRATION TUBING; QEW
Catalog Number LITNGFHT100H1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Low Blood Pressure/ Hypotension (1914)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system lightning flash aspiration tubing (flash tubing), an indigo system flash aspiration catheter (flash catheter), a non-penumbra flush catheter (16fr), and a non-penumbra flowtriever system.The procedure was completed.There was no report of an adverse effect to the patient.On (b)(6) 2025, one day post-procedure, it was reported that the patient developed hypotension in the setting of low hemoglobin (hgb).At 9:58am the blood pressure was 113/70.At 11:45am the blood pressure was 83/54.Pre-procedure, the hgb was 12.1, one-day post index procedure, the hgb was 8.0.Two-day post index procedure, the hgb was 8.0.A blood transfusion was given.Low blood pressure was determined by the independent medical reviewer (imr) to be a serious adverse event with a possible relationship to the indigo aspiration system and a probable relationship to the index procedure.The event was considered to be resolved with clinical sequelae on (b)(6) 2024.Low hemoglobin was determined by the imr to be a serious adverse event with a possible relationship to the indigo aspiration system and a probable relationship to the index procedure.The event was considered to be resolved on (b)(6) 2024.The patient had a 90-day follow-up visit on (b)(6) 2025.

Brand Name
INDIGO SYSTEM LIGHTNING FLASH ASPIRATION TUBING
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21610833
Report Number3005168196-2025-00081
Device Sequence Number18058050
Product Code QEW
UDI-Device Identifier00815948029880
UDI-Public00815948029880
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K240030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNGFHT100H1
Device Lot NumberF00012655
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight76 KG